Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 264, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Oct 12, 2010, 5:00 PM CDT for Monroe County, Randolph County, Saint Clair County, Illinois. It was in force for 45 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 12, 2010, 5:00 PM CDT (22:00 UTC)
- Expired
- Oct 12, 2010, 5:45 PM CDT
- In force
- 45 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Monroe County, IL, Randolph County, IL, Saint Clair County, IL
The radar
The St Louis radar (KLSX), 90 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 12, 5:05 PM CDT | HAIL 0.25 | New Athens, IL | |
| Oct 12, 5:07 PM CDT | HAIL 0.7 | New Athens, IL | |
| Oct 12, 5:29 PM CDT | HAIL 0.25 | Red Bud, IL | |
| Oct 12, 5:29 PM CDT | HAIL 1 | Red Bud, IL | ALSO...42 MPH WIND GUST |
| Oct 12, 5:30 PM CDT | HAIL 0.75 | Ene Red Bud, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1906 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
973
WUUS53 KLSX 122200
SVRLSX
ILC133-157-163-122245-
/O.NEW.KLSX.SV.W.0264.101012T2200Z-101012T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
500 PM CDT TUE OCT 12 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MONROE COUNTY IN SOUTHWEST ILLINOIS...
NORTHWESTERN RANDOLPH COUNTY IN SOUTHWEST ILLINOIS...
SOUTHEASTERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS...
* UNTIL 545 PM CDT
* AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR MARISSA...OR 10 MILES NORTHWEST OF SPARTA...
AND MOVING SOUTHWEST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
RED BUD...NEW ATHENS...BALDWIN...EVANSVILLE...HOUSTON...HECKER...
PRESTON...PRAIRIE...WALSH...RUMA...AMES...RENAULT...ROOTS AND ELLIS
GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3799 8993 3819 9021 3841 8981 3831 8971
3822 8971
TIME...MOT...LOC 2159Z 046DEG 13KT 3828 8981
WIND...HAIL <50MPH 1.00IN
$$
TRUETT2 follow-up statements
743
WWUS53 KLSX 122228
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
528 PM CDT TUE OCT 12 2010
ILC163-122237-
/O.CAN.KLSX.SV.W.0264.000000T0000Z-101012T2245Z/
ST. CLAIR IL-
528 PM CDT TUE OCT 12 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. CLAIR COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3799 8993 3819 9021 3831 8999 3831 8991
3828 8991 3828 8992 3827 8993 3822 8990
3822 8971
TIME...MOT...LOC 2227Z 046DEG 22KT 3820 8997
$$
ILC133-157-122245-
/O.CON.KLSX.SV.W.0264.000000T0000Z-101012T2245Z/
RANDOLPH IL-MONROE IL-
528 PM CDT TUE OCT 12 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MONROE AND NORTHWESTERN RANDOLPH COUNTIES UNTIL 545 PM CDT...
AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR RED BUD...MOVING SOUTHWEST AT 25 MPH.
AT 525 PM...DIME SIZED HAIL WAS REPORTED AT RED BUD.
LOCATIONS IMPACTED INCLUDE...
EVANSVILLE...RUMA...AMES...RENAULT AND ROOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3799 8993 3819 9021 3831 8999 3831 8991
3828 8991 3828 8992 3827 8993 3822 8990
3822 8971
TIME...MOT...LOC 2227Z 046DEG 22KT 3820 8997
WIND...HAIL <50MPH 1.00IN
$$
TRUETT356
WWUS53 KLSX 122244
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
544 PM CDT TUE OCT 12 2010
ILC133-157-122254-
/O.EXP.KLSX.SV.W.0264.000000T0000Z-101012T2245Z/
RANDOLPH IL-MONROE IL-
544 PM CDT TUE OCT 12 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONROE AND
NORTHWESTERN RANDOLPH COUNTIES WILL EXPIRE AT 545 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3799 8993 3819 9021 3831 8999 3831 8991
3828 8991 3828 8992 3827 8993 3822 8990
3822 8971
TIME...MOT...LOC 2244Z 046DEG 22KT 3813 9006
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 2:20 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Oct 12, 2:20 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 220 PM CDT TUE OCT 12 2010 .DISCUSSION... /220 PM CDT TUE OCT 12 2010/ SATELLITE DATA INDICATES CENTER OF H500 LO OVER NCNTRL AR AND IS MOVING SEWD. FOR THE TIME BEING...TWO AREAS OF VORTICITY APPEAR TO BE THE MAIN PLAYERS IN GENERATING PCPN...ONE JUST UPSTREAM TO THE SE FROM KSLO...AND THE OTHER NEAR KUNO JUST TO THE SW OF THE SWRN EDGE OF THE FA IN SERN MO. BELIEVE THAT AREAS IN-BETWEEN WILL FILL-IN SOMEWHAT LATER THIS AFTN AND CONTINUE THRU THE VERY EARLY EVENING HOURS TILL ABOUT 01Z OR SO. THUNDER THAT DOES FORM THIS AFTN SHOULD BE GONE BY 00Z WITH LOSS OF HEATING WITH CELLS THAT REMAIN IN THE DISSIPATING STAGE. MAY NEED TO MAKE SOME ADJUSTMENTS TO THE EARLY EVENING FCST BEFORE IT GOES TO PRESS. OTHERWISE...THE MAIN PCPN THREAT HEADING INTO LATER TONIGHT WILL COME IN THE WAKE OF A CDFNT LATE TONIGHT AND WEDNESDAY THANKS TO LEFTOVER MOISTURE AND SOME SHEARED AREAS OF VORTICITY. STRONGER LIFT FROM A SHORTWAVE WILL ARRIVE TOO LATE ON WEDNESDAY WITH MUCH OF THE MOISTURE ALREADY YANKED TO THE S TO PRODUCE LITTLE NET EFFECT. VERY DRY AIR WILL THEN RAPIDLY BUILD IN TO THE AREA BY WEDNESDAY EVENING RESULTING IN CLEAR SKIES HEADING INTO THE WEEKEND. WE WILL SEE SLIGHTLY BELOW NORMAL DAYTIME TEMPS OVER THE NEXT FEW DAYS THRU FRIDAY WITH ANOTHER CDFNT EXPECTED TO COME THRU THE AREA DRY ON THURSDAY NIGHT. FOR THE EXTENDED PERIOD (FRIDAY NIGHT - TUESDAY)...A RESURGENT H500 RIDGE WILL BRIEFLY DOMINATE THE WEEKEND BEFORE COLLAPSING INTO A VERY PROGRESSIVE ZONAL FLOW PATTERN FOR EARLY NEXT WEEK. AT THE SFC...THIS MEANS THAT WARMER SLY RETURN FLOW KICKS IN FULLY BY SATURDAY AND CONTINUES INTO SUNDAY AND MONDAY WITH A CDFNT SLIDING THRU EARLY NEXT WEEK THAT WILL BE STRONGER THAN THE PREVIOUS TWO FRONTS FROM THE PAST WEEK. THIS WILL GIVE US CLEAR SKIES AND ABOVE NORMAL TEMPS FOR SATURDAY AND SUNDAY WITH A TRANSITION DAY ON MONDAY FOLLOWED BY A BELOW NORMAL TEMP DAY ON TUESDAY. THERE IS SOME MODEL DIFFERENCES OF AROUND 12HRS ON THE TIMING OF THE CDFNT BUT NEARLY ALL NWP SOLNS CARRY THE CDFNT THRU BY THE BEGINNING OF TUESDAY TO FCST A COOLER DAY WITH SOME CONFIDENCE...ESPECIALLY GIVEN THE HIGHLY PROGRESSIVE NATURE OF THE MID LEVEL FLOW. SENSIBLE WX SHOULD BE LACKING UNTIL AT LEAST LATE MONDAY INTO TUESDAY WITH THE CDFNT EXPECTED TO MOVE THRU SOMETIME DURING THIS TIMEFRAME. TES && .AVIATION... /1212 PM CDT TUE OCT 12 2010/ UPPER LOW WILL SLOWLY MOVE SEWD. THERE IS A CHANCE OF SHRA AT UIN AND SUS THIS AFTERNOON. CAN NOT COMPLETELY RULE OUT TS AT SUS AND WILL LEAVE AS A CB GROUP FOR NOW. WINDS WILL GRADUALLY BECOME NLY THIS AFTERNOON INTO THE EVENING. WINDS WILL REMAIN LIGHT...BUT GRADUALLY INCREASE TO AROUND 12 KTS OVERNIGHT AND INTO THE MORNING. GUSTS TO AROUND 20 KTS ARE EXPECTED WED. CIGS WILL GRADUALLY LIFT WED AS THE COLD FRONT CONTINUES TO PUSH SOUTH. SPECIFICS FOR KSTL...VFR CONDITIONS EXPECTED TO CONTINUE THRU THE NEXT 30 HOURS. A FEW SHRA...AND PERHAPS TSRA...WILL BE POSSIBLE THIS AFTERNOON WITH DAYTIME HEATING. WINDS WILL GRADUALLY BECOME NLY AND INCREASE SPEED OVERNIGHT INTO WED MORNING. GUSTS TO AROUND 20 KTS ARE EXPECTED ON WED. CIGS WILL GRADUALLY LIFT WED AS THE COLD FRONT CONTINUES TO PUSH SOUTH. TILLY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Oct 12, 3:05 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 305 PM CDT TUE OCT 12 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-131200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 305 PM CDT TUE OCT 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS EARLY THIS EVENING ACROSS PARTS OF CENTRAL...EAST CENTRAL...AND SOUTHEAST MISSOURI AS WELL AS SOUTHWEST ILLINOIS. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 30 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. TES
In the hours before
Local storm report, Oct 12, 4:03 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
403 PM CDT TUE OCT 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL 2 SE ADDIEVILLE 38.37N 89.46W
10/12/2010 E0.88 INCH WASHINGTON IL TRAINED SPOTTER
&&
TRUETTLocal storm report, Oct 12, 4:16 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
416 PM CDT TUE OCT 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL JEFFERSON CITY 38.57N 92.19W
10/12/2010 E0.25 INCH COLE MO TRAINED SPOTTER
LASTED ABOUT 4 MINUTES.
&&
TRUETTLocal storm report, Oct 12, 4:20 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
420 PM CDT TUE OCT 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 1 W NEW MINDEN 38.44N 89.39W
10/12/2010 E0.75 INCH WASHINGTON IL TRAINED SPOTTER
&&
CARNEYLocal storm report, Oct 12, 4:21 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
421 PM CDT TUE OCT 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 2 SW JEFFERSON CITY 38.55N 92.22W
10/12/2010 E0.25 INCH COLE MO TRAINED SPOTTER
&&
CARNEYSpecial weather statement, Oct 12, 4:23 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 423 PM CDT TUE OCT 12 2010 MOZ048-122215- COLE MO- 423 PM CDT TUE OCT 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR COLE COUNTY UNTIL 515 PM CDT... AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JEFFERSON CITY...MOVING SOUTH AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH GUSTS OF UP TO 30 MPH. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WARDSVILLE... BRAZITO... ST. THOMAS... HICKORY HILL... OSAGE BEND... EUGENE... TRUETT
Special weather statement, Oct 12, 4:44 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 444 PM CDT TUE OCT 12 2010 ILZ074-079-101-102-122230- MONROE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL- 444 PM CDT TUE OCT 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. CLAIR...EASTERN MONROE...SOUTHWESTERN WASHINGTON AND NORTHERN RANDOLPH COUNTIES UNTIL 530 PM CDT... AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF MARISSA...OR 12 MILES SOUTHEAST OF FREEBURG...MOVING SOUTHWEST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...AS WELL AS WIND GUSTS UP TO 30 MPH. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SPARTA... RED BUD... TILDEN... MARISSA... NEW ATHENS... BALDWIN... LENZBURG... HOUSTON... PRAIRIE... HECKER... TRUETT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 3:46 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 29 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.